Hail, Robertson
- When
- November 21, 2:45 AM CST
- Where
- Robertson County, 1.81 mi WSW of Coopertown
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.420, -86.980
As an area of showers and thunderstorms moved through Middle Tennessee during the morning hours of Monday, November 21st, a lightning strike caused damage to a house in Williamson County and a strong thunderstorm developed across Robertson County producing penny size hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
As an area of showers and thunderstorms moved through Middle Tennessee during the morning hours of Monday, November 21st, a lightning strike caused damage to a house in Williamson County and a strong thunderstorm developed across Robertson County producing penny size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Nov 20, 11:19 PM CST, 3 hours 26 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1119 PM CST SUN NOV 20 2011 .UPDATE...FOR 06Z AVIATION DISCUSSION. && .AVIATION...06Z AVIATION DISCUSSION. UNCERTAINTIES...IFR/MVFR FLUCTUATION CEILING TIMINGS...ONSET/IMPACTS OF FOG FORMATION...ONSET/IMPACTS OF TSTM ACTIVITY AOA 21/18Z-22/02Z. WITH PROGRESSIVE UPPER LEVEL SWLY FLOW PROVIDING FOR MULTIPLE WEAK DISTURBANCE PASSAGES...WILL CONTINUE TO KEEP AT LEAST LIGHT SHWR ACTIVITY THRU 22/06Z. MOST ENHANCED PASSAGE ANTICIPATED AOA 21/18Z-22/02Z...THUS WILL MENTION TSRA HERE. PER AMBLE LOW LEVEL MOISTURE & LIGHT SWLY WINDS...WILL MENTION IFR VSBYS DUE TO FOG FORMATION BETWEEN AOA 21/09Z-21/13Z CSV. && .PREV DISCUSSION.../ISSUED 1100 PM CST SUN NOV 20 2011/ UPDATE...ADJUSTED WX TYPE TO ADD TSTMS BACK IN TO WRN COUNTIES. LOOKS AS THOUGH TSTMS IN AR MAY GET INTO WRN COUNTIES AFTER 09Z. POPS IN THE WRN COUNTIES WERE INCREASED SLIGHTLY. JLM PREV DISCUSSION.../ISSUED 856 PM CST SUN NOV 20 2011/ DISCUSSION...COLD FRONT LOCATED FROM NEAR AUSTIN TX TO TEXARKANA TX TO JONESBORO AR TO DYERSBURG TN TO LEXINGTON KY. FRONT HAS SLOWED ITS SEWD MOVEMENT COMPARED TO YSTDA EVE AT THIS TIME. THE FIRST SLUG OF ENERGY ENTERED THE AREA YSTDA MORNING AND HAS MOVED ON TO EAST. THE NEXT PACKAGE OF ENERGY RIPPLING UP THE FRONT CAN BE SEEN IN CENTRAL AR MOVING INTO ERN AR. LOCAL MODEL INDICATES THAT THIS ENERGY WILL MOVE INTO WEST TN AFTER MIDNIGHT AND INTO WRN MIDDLE TENNESSEE JUST AFTER DAYBREAK. WILL LEAVE THE FORECAST ALONE FOR NOW. EVEN THOUGH THE PRECIP HAS THINNED OUT...THERE MAY BE ENOUGH SPRINKLES TO RENDER A .01 INCH OF RAIN IN SEVERAL LOCATIONS TONIGHT. NEXT ROUND OF RAIN EARLY TOMORROW MORNING WILL EXTEND THROUGH THE DAY INTO THE EVENING HOURS MONDAY. THEN THE H5 WAVE THAT IS CURRENTLY OVER THE CA COAST WILL PUSH INTO THE PLAINS MON NGT AND BRING AN END TO THE RAINFALL TUE NGT. SPC HAS OUTLOOKED A SLIGHT RISK OF SVR FOR TUE WHEN FRONT APPROACHES. HPC'S LATEST 5 DAY PRECIP PACKAGE BEGINNING AT 6 PM TONIGHT SHOWS 1 TO ALMOST 3 INCHES OF RAIN WITH THE HIGHER AMOUNTS IN OUR NW COUNTIES. JLM PREV DISCUSSION.../ISSUED 546 PM CST SUN NOV 20 2011/ UPDATE...FOR 00Z AVIATION DISCUSSION. AVIATION...00Z AVIATION DISCUSSION. UNCERTAINTIES...TRANSITION TIMING FROM MVFR TO IFR CEILINGS...FOG IMPACTS...AND ONSET OF TSTM ACTIVITY AOA 21/18Z-21/24Z. WITH PROGRESSIVE UPPER LEVEL SWLY FLOW PROVIDING FOR MULTIPLE WEAK DISTURBANCE PASSAGES...WILL KEEP SHWR ACTIVITY THRU 21/24Z. MOST ENHANCED PASSAGE ANTICIPATED AOA 21/18Z-21/24Z...THUS WILL MENTION TSRA HERE. WITH AMBLE LOW LEVEL AVAILABILITY/LIGHT SWLY WINDS...WILL MENTION IFR VSBYS DUE TO FOG FORMATION BETWEEN AOA 21/06Z-21/14Z. PREV DISCUSSION.../ISSUED 235 PM CST SUN NOV 20 2011/ DISCUSSION... MOIST SOUTHWESTERLY FLOW WILL CONTINUE ACROSS THE REGION THROUGH TUESDAY AS A SERIES OF UPPER LEVEL DISTURBANCES MOVES THROUGH THE TENNESSEE AND OHIO VALLEYS. CURRENTLY A SURFACE FRONT EXTENDS DOWN THROUGH SOUTHERN INDIANA...BOOTHEEL AREA OF MISSOURI AND INTO A LOW IN NORTHERN ARKANSAS. SHOWERS AND ISOLATED THUNDERSTORMS HAVE BECOME MORE SCATTERED WEST OF THE PLATEAU THIS AFTERNOON. THIS ACTIVITY IS EXPECTED TO CONTINUE OVERNIGHT BEFORE ANOTHER ROUND OF MORE NUMEROUS SHOWERS AND STORMS MOVE INTO THE AREA FROM THE WEST TOWARD DAYBREAK MONDAY AND CONTINUE THROUGHOUT THE DAY ACROSS MIDDLE TENNESSEE. ANOTHER LOW PRESSURE AREA WILL DEVELOP ALONG THE FRONT OVER NORTH TEXAS ON MONDAY AND IT WILL BE THIS SYSTEM THAT WILL BRING YET ANOTHER ROUND OF SHOWERS AND STORMS TO THE MID STATE ON TUESDAY...SOME OF WHICH COULD BE STRONG TO SEVERE. TEMPS ON TUESDAY WILL BE WARM AS MID STATE WILL BE IN THE WARM SECTOR OF SURFACE CYCLONE BUT SHOULD BE SHY OF THE RECORD HIGH FOR THE DATE WHICH IS 77 DEGREES. AFTER TUESDAY TEMPS WILL BE CLOSE TO SEASONAL NORMALS FOR THIS TIME OF YEAR WITH THE NEXT CHANCE FOR RAIN COMING FRIDAY NIGHT AND SATURDAY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 540 AM CST SUN NOV 20 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-211200- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 540 AM CST SUN NOV 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY AND TUESDAY NIGHT. THE MAIN SEVERE WEATHER THREATS INCLUDE DAMAGING WINDS AND POSSIBLY LARGE HAIL. A COLD FRONT IS FORECAST TO BE LOCATED NEAR THE TENNESSEE RIVER EARLY TUESDAY AFTERNOON...AND THEN MOVE EAST ACROSS THE REST OF THE MID STATE BY EARLY WEDNESDAY MORNING. WITH AMPLE MOISTURE IN PLACE...A STRONG WIND FIELD...AND INSTABILITY...A LINE OF STORMS...SOME SEVERE ...IS EXPECTED TO DEVELOP ALONG AND NEAR THE COLD FRONT AS IT MOVES EAST ACROSS THE AREA. THE POTENTIAL FOR SOME HEAVY RAINFALL WILL ALSO EXIST. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE NECESSARY ON TUESDAY AND TUESDAY NIGHT. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN STEIGERWALDT
The Nashville radar (KOHX), 42 km away, was scanning. The volume nearest the first event began at 08:46 UTC.
1 hail, 1 lightning. Local standard time, as filed.
Public safety officials reported lightning striking a house that resulted in a fire to that house near the intersection of Bethesda Road and JD Bennet Road. Additional details concerning the amount of damage the house incurred along with any associated repair costs were unknown.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2011Every state in 2011This day in weather historyWarnings in Tennessee, November 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 349582, 349583.